Cipro Saga, anxiety, overwhelmed, muscle pain, burning, ringing in the ears, etc, all the classic Cipro side effects
I am writing for a relative who took Cipro and has been unable to work for four and a half months. It was originally for a UTI but no bacteria were ever found - and a suspected tick bite complicated things.
Three doses of Bactrim provoked an allergic response, so he was switched to Doxycycline for 2 weeks, then Cipro a few days later. He took a total of 8 doses of Cipro over one week, stopping for a few days in the middle because of side effects he suspected, then taking a reduced dose because he feared he would otherwise damage his kidneys with a persistent UTI (which might never have even existed).
We have been through the ringer with diagnoses - from Lyme to Bactim-caused "serum sickness" to a comment that he is "out of the realm of experience" of the doctors. A rheumatologist suggested trying Tylenol and steroids to see how he would respond in order to get a true diagnosis, as all of his blood tests, with the exception of the MyLyme ImmuneID (elevated cytokines), have been normal. Thankfully he did not take these drugs as he felt too sensitive.
He is doing a detox program through a local chiropracter that utilizes many rice protein-based detoxification products. He has had genetic detoxification and nutritional testing and is very low in Vitamin D, magnesium, CoQ10 and some of the B vitamins. It has helped some, but not all that much yet. The detox is no fun, but we are hopeful.
Current symptoms include cartilage damage in fingertips and many joints (they were swollen and had spots originally), muscle weakness and burning, loud buzzing/ringing in the ears, insomnia, heart palpitations with night sweats, rashes, heat intolerance, fatigue and anxiety (not surprising given that who knows what you will wake up with).
He is currently most troubled by the laxity of his finger joints and the swelling, and concerned about his heart even though EKG was OK - he worries about endocarditis, but no blood tests indicate it.
As a person trying to help him it has been difficult. He is definitely walking better, and his mind seems clearer, but he is too fatigued and hurting to work. We have a local homeopath who is willing to work with him using homeopathic Cipro, who has worked with many children with autism-spectrum disorders successfully, but he is skeptical and fearful of this approach.
I am hoping to at least find someone else who had the swollen fingertips that bend way too far and have some exudate that the doctors do not see as anything - it is a symptom that greatly concerns him. Also the cartilage damage is a big one, though we have seen some reports of that going away.
His diet is now mostly organic, avoiding fluoride (some folks at SecondLook in Worcester believe that the effects are due to flouride poisoning). His diet was not great before the incident, and he was just beginning an exercise program after a year of less exercise due to a knee operation.
The hardest part
for me as a friend/helper is to see the worry and stress this is causing him and the lack of resolution as far as diagnosis and prognosis goes.
I am really looking forward to some positive stories and support and am happy to buy the book(s) if I really feel that they can offer us some help.
I am the one doing the contacting because my relative is too overwhelmed - I even found a local person who is now better from Cipro toxicity who was willing to talk with him but he has yet to contact him - I think it is all too much.
At any rate, thanks so much for your informative website.
Hi Helper Friend (HF).
Thanks for doing all this for your friend.
1. NO STEROIDS! Bad bad bad for flouroquinolone sufferers.
2. Fluoride definitely plays a role, though there's much debate.
3. So you found nutritional deficiency. But I guarantee you haven't corrected those deficiencies.
Detoxification is great and all, but if, say, enough of various B vitamins aren't in the body, then the body pretty much CAN'T detox.
Too much toxicity isn't necessarily the problem (although it obviously is a problem), the problem is the body's A. inability to get rid of the huge level of toxicity/oxidative stress and B. the body continues to create more 'toxicity', and the body can't keep up with getting rid of it.
4. Cipro causes massive magnesium depletion. The anxiety, overwhelm, ringing in the ears, muscle weakness and fatigue, fatigue in general, heart palpitations, etc, etc etc, are all symptoms of magnesium deficiency.
So yes there's a lot to deal with (pain, etc) but literally you're friends abillity to deal with stress (physical, mental, etc) is greatly impaired.
So while it is 'a lot', it's more a measure that his system is unable to deal with the stress. Partly that's mental of course, but mostly it's nutritional. The mental can't operate optimally without adequate nutrition.
Get the ebook. Then get on the forum Kerri and I run for Q&A, support, etc.
5. What do you mean, specifically, by 'exudate' from the fingertips? Say more about that.
6. Did he test positive for Lyme's? Or are they just guessing?
7. In all fairness, he is 'out of the experience' range of the doctors. Which says more about them, than him.----------------------
Please reply using the comment link below. Do not submit a new submission to answer/reply, it's too hard for me to find where it's supposed to go.
And, comments have a 3,000 character limit so you may have to comment twice.
Joshua Tucker, B.A., C.M.T.
The Tendonitis Expertwww.TendonitisExpert.com
Enjoy this page? Please pay it forward. Here's how...
Would you prefer to share this page with others by linking to it?
- Click on the HTML link code below.
- Copy and paste it, adding a note of your own, into your blog, a Web page, forums, a blog comment,
your Facebook account, or anywhere that someone would find this page valuable.
May 11, 23 03:17 PM
Hello, I currently do gymnastics (at a low level) and aerial silks recreationally. 2-ish weeks ago, on a Saturday, I practiced gymnastics on a trampoline
May 11, 23 03:10 PM
I had plantar fascitis pain in my left foot for over a year. I had the surgery in June 2010. I got no better, and they told me it was because of a mass
May 11, 23 03:04 PM
I started a high protein/low carb diet in late January this year. By the end of Feb, I had lost about 6 kg. At that time, (late Feb) I also got Achilies